Prozac question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pokerchick1012
Regular Member


Date Joined Apr 2007
Total Posts : 30
   Posted 8/20/2007 12:14 PM (GMT -7)   
Hi all, How is everyone? well I have been on prozac for about 2-3 months 40mg once a day and now all the sudden have gained 20 pounds in 2 weeks is this normal, and what will happen if i just stop taking them, any help is needed. thanks for listening.
 
Dawn

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/20/2007 1:02 PM (GMT -7)   

Dawn

Unless you are having a allergic reaction you should talk with your physician about stopping the medication and also about the huge weight gain. The SSRI's are known for weight gain although once in awhile someone looses weight.

I know how you feel as I am going to be talking to my own physician re same problem.

Gentle Hugs


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


ComingBack
New Member


Date Joined Aug 2007
Total Posts : 19
   Posted 8/20/2007 1:29 PM (GMT -7)   
I have been taking Prozac for the past four weeks and have notice that I find myself craving junk food. I did not realize how much crap I was eating until my wife brought it to my attention. I now take a little more caution when I am choosing snacks. I know that meds can cause weight gain without any change to diet. I would however watch the amount of simple carbs and refined sugars I eat.

pokerchick1012
Regular Member


Date Joined Apr 2007
Total Posts : 30
   Posted 8/20/2007 4:38 PM (GMT -7)   

well at first i lost alot of weight and now all the suddon im gaining like crazy, i talked to my doctor he has no anwsers for me, so i dont know, im lost...but thanks for your help.

 

Dawn


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 8/20/2007 5:53 PM (GMT -7)   
Weight gain like this is unhealthy in and of itself...your doctor didn't even offer to switch your meds???

Prozac isn't ideal for treating A/P, anyway. It does work in some people but it is very stimulating, especially at the beginning of treatment. You may ask your doctor about Wellbutrin if the Prozac has benefited you...it's another SSRI but weight loss is more common than weight gain, although weight gain is possible according to the literature. There are also several non-SSRI options...Buspar, benzodiazepines, etc.
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorder
anxietypanicdisorder.blogspot.com/


pokerchick1012
Regular Member


Date Joined Apr 2007
Total Posts : 30
   Posted 8/21/2007 5:47 AM (GMT -7)   
what is Buspar and benzodiazepines?

pokerchick1012
Regular Member


Date Joined Apr 2007
Total Posts : 30
   Posted 8/23/2007 12:01 PM (GMT -7)   
well i have stoped taking the prozac and i have been have panice attacks all week long i dont know what to do, go back on and gain weight or deal with these attacks...please some imput please...



Dawn

debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 8/23/2007 4:26 PM (GMT -7)   
Input:

Go to the doctor immediately. Tell him about the weight gain. Ask about Buspar and the benzodiazepines.

There's no need for useless suffering. In spite of popular belief, most people just can't quit an SSRI like prozac cold turkey. You need to see a physician, seriously.
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorder
anxietypanicdisorder.blogspot.com/


pokerchick1012
Regular Member


Date Joined Apr 2007
Total Posts : 30
   Posted 8/24/2007 4:08 AM (GMT -7)   
okay I will but what are Buspar and benodiazepines?

Dawn

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/24/2007 6:40 AM (GMT -7)   

Good Morning

There is a thread re Buspar on this page  and Bezos are your Ativans, Valiums, Klonopins Xanax etc. http://www.healingwell.com/community/default.aspx?f=9&m=898351


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


pokerchick1012
Regular Member


Date Joined Apr 2007
Total Posts : 30
   Posted 8/24/2007 7:27 AM (GMT -7)   
oh okay yah im on 4 mg a day of klonopin but that sometimes doesnt do the trick for me, i guess im going to have to go back to the doctor and demand that he put me on something else,, thanks so much for you help.


Dawn
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 3:00 PM (GMT -7)
There are a total of 2,733,711 posts in 301,145 threads.
View Active Threads


Who's Online
This forum has 151278 registered members. Please welcome our newest member, northerner.
401 Guest(s), 18 Registered Member(s) are currently online.  Details
alephnull, cupcakespinkgal, ewafromwarsaw, 3HumpedCamel, notsosicklygirl, blueberrymuffin, Serenity Now, Scaredy Cat, Hoshie, Mad Martha, jabele, pmm73, FL, The king, Tall Allen, julymorning, Graytech, UCmas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer